Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 47, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 30, 2012, 6:18 PM EDT for Alger County, Luce County, Schoolcraft County, Michigan. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2012, 6:18 PM EDT (22:18 UTC)
- Expired
- Jul 30, 2012, 7:05 PM EDT
- In force
- 47 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alger County, MI, Luce County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 117 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:50 PM EDT | HAIL 0.25 | Seney, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 2:28 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WUUS53 KMQT 302218 SVRMQT MIC003-095-153-302315- /O.NEW.KMQT.SV.W.0047.120730T2218Z-120730T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 618 PM EDT MON JUL 30 2012 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN... SOUTHWESTERN LUCE COUNTY IN EASTERN UPPER MICHIGAN... NORTHERN SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN... * UNTIL 715 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF SHINGLETON...OR 16 MILES EAST OF MUNISING...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... SENEY...GERMFASK...CUSINO LAKE...NAWAKWA LAKE AND SNYDER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4620 8590 4630 8645 4656 8641 4653 8557 TIME...MOT...LOC 2218Z 273DEG 22KT 4639 8629 WIND...HAIL 60MPH 1.00IN $$ MCB
2 follow-up statements
656 WWUS53 KMQT 302240 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 640 PM EDT MON JUL 30 2012 MIC003-302250- /O.CAN.KMQT.SV.W.0047.000000T0000Z-120730T2315Z/ ALGER MI- 640 PM EDT MON JUL 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR ALGER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4630 8623 4647 8621 4648 8562 4627 8584 TIME...MOT...LOC 2240Z 279DEG 27KT 4634 8609 $$ MIC095-153-302315- /O.CON.KMQT.SV.W.0047.000000T0000Z-120730T2315Z/ LUCE MI-SCHOOLCRAFT MI- 640 PM EDT MON JUL 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN SCHOOLCRAFT AND SOUTHWESTERN LUCE COUNTIES UNTIL 715 PM EDT... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF SENEY...OR 23 MILES SOUTH OF GRAND MARAIS...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... SENEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4630 8623 4647 8621 4648 8562 4627 8584 TIME...MOT...LOC 2240Z 279DEG 27KT 4634 8609 WIND...HAIL 60MPH 1.00IN $$ MCB
932 WWUS53 KMQT 302305 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 705 PM EDT MON JUL 30 2012 MIC095-153-302315- /O.CAN.KMQT.SV.W.0047.000000T0000Z-120730T2315Z/ LUCE MI-SCHOOLCRAFT MI- 705 PM EDT MON JUL 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHOOLCRAFT AND WEST CENTRAL LUCE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4630 8623 4647 8621 4648 8562 4627 8584 TIME...MOT...LOC 2305Z 279DEG 27KT 4633 8590 $$ MCB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:19 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 30, 4:19 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 419 PM EDT MON JUL 30 2012 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 417 PM EDT MON JUL 30 2012 UPPER AIR PATTERN CONSISTS OF A 500 MB RIDGE IN THE SOUTHERN PLAINS INTO THE CANADIAN ROCKIES WITH A TROUGH IN THE PACIFIC NW AND TROUGHING IN THE ERN 1/3 OF THE U.S. THERE IS ALSO A SHORTWAVE TROUGH AFFECTING THE UPPER GREAT LAKES WHICH WILL CONTINUE TO BRING SCATTERED PCPN TO THE AREA INTO TONIGHT. THE SHORTWAVE WILL CONTINUE TO HEAD EAST TONIGHT AND INTO THE LOWER GREAT LAKES FOR TUE. NAM TAKES THE DEEPER MOISTURE AND THE 850-500 MB Q-VECTOR CONVERGENCE AND MOVES IT OUT OF THE CWA TONIGHT. GFS DOES THE SAME THING AS WELL. QUIET AND DRY WEATHER FOR TUESDAY. UNTIL THEN...CONVECTION WILL MOVE OUT TONIGHT WITH THE COLD FRONT AND BE REPLACED BY DRIER AIR. THERE WILL ALSO BE SOME PATCHY FOG AFTER MIDNIGHT AS LOW LEVELS REMAIN MOIST. COULD EVEN BE SOME UPSLOPE FOG AND LOW CLOUDS UPSTREAM FROM LAKE SUPERIOR AS NORTH WINDS MOVE ACROSS THE LAKE AND THESE AREAS WILL BE THE LAST TO CLEAR OUT ON TUESDAY. DID MAKE MAKE TOO MANY CHANGES TO THE GOING TEMPERATURES OR THE FORECAST. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 417 PM EDT MON JUL 30 2012 MEDIUM RANGE GUIDANCE IS IN OVERALL GOOD AGREEMENT ON THE BIG PICTURE OVER THE NEXT 7 DAYS. RIDGE CURRENTLY EXTENDING FROM THE SRN PLAINS TO THE CANADIAN ROCKIES CONTINUES TO HOLD A PERSISTENT HOT AIR MASS OVER THE PLAINS...ANCHORED UNDER AN ANTICYCLONE OVER NW TX. DURING THE WEEK...THE RIDGE WILL GET SUPPRESSED BY SHORTWAVES RUNNING ALONG THE VCNTY OF THE U.S./CANADIAN BORDER. THERE ARE SOME INDICATIONS RIDGE WILL THEN REAMPLIFY EARLY NEXT WEEK. ONE OF THE MORE DEFINED SHORTWAVES WILL PASS THRU THE UPPER LAKES IN THE MIDWEEK TIME FRAME. A STRONGER WAVE...POSSIBLY A CLOSED MIDLEVEL LOW...WILL ARRIVE THIS WEEKEND. THESE TWO WAVES WILL OFFER THE MAIN PCPN CHANCES OVER THE NEXT 7 DAYS. THERE WILL BE A THREAT OF SVR STORMS IF SUFFICIENT INSTABILITY IS PRESENT WITH EITHER WAVE SINCE FCST AREA WILL FALL UNDER OR NEAR STRONGER WESTERLY FLOW ALOFT. WITH 2 MAIN SHORTWAVES AFFECTING THE AREA...TEMPS WILL SHOW SOME VARIATION AS THERMAL RIDGE EXTENDING FROM THE PLAINS HOT AIR MASS NOSES INTO THE UPPER LAKES AHEAD OF EACH WAVE...FOLLOWED BY A DAY OR TWO OF MODEST COOLING IN THE WAKE OF EACH SYSTEM. OVERALL...TEMPS WILL END UP ABOVE NORMAL FOR THIS 7 DAY PERIOD. BEGINNING TUE NIGHT...SFC HIGH PRES WILL BE SHIFTING ACROSS THE UPPER LAKES REGION. AS THE HIGH SLIPS TO THE SE OVERNIGHT... DEVELOPING WAA REGIME COULD POSE A RISK OF LATE NIGHT SHRA/TSRA OVER THE NW FCST AREA. SINCE THE NOSE OF THE WAA IS DIRECTED MOSTLY NW OF LAKE SUPERIOR...WILL OPT FOR A DRY NIGHT ACROSS THE BOARD. WILL BE A COMFORTABLE NIGHT WITH MINS IN THE 50S...EXCEPT LWR 60S NEAR LAKE SUPERIOR. WITH SHORTWAVE/HEIGHT FALLS AND ASSOCIATED SFC COLD FRONT MOVING ACROSS THE UPPER LAKES WED/THU...CHANCE POPS FOR SHRA/TSRA ARE WARRANTED. RECENT CONSENSUS TIMING SUGGESTS BEST CHC OF PCPN WILL BE WED NIGHT WHICH IS NOT THE BEST TIME TO TAKE ADVANTAGE OF DIURNAL MAX INSTABILITY. OF COURSE...WITH SYSTEM THIS FAR OUT IN MODEL RUNS...COULD EASILY SEE TIMING SHIFT ENOUGH TO PROVIDE AN INCREASED SVR POTENTIAL. THERMAL RIDGE PUSHING TOWARD THE UPPER LAKES AHEAD OF THE WAVE WILL RESULT IN TEMPS RISING WELL INTO THE 80S TO POSSIBLY LWR 90S AWAY FROM ANY LOCAL COOLING NEAR THE LAKES...WHICH SHOULD BE CONFINED MOSTLY TO LAKE MICHIGAN. COLD FRONT CROSSING THE AREA EARLY THU WILL MAKE FOR A TEMP TRANSITION DAY. WILL BE COOLER NW AND N WHILE THE SCNTRL MAY STILL SEE TEMPS WELL INTO THE 80S. SHOULD BE ABLE TO SNEAK IN A COOLER/MORE COMFORTABLE DAY FRI AS SFC HIGH PRES NOSES S INTO THE UPPER LAKES BEHIND THE SHORTWAVE. HINTS OF A WEAK SHORTWAVE PRECEEDING THE STRONGER SYSTEM APPROACHING FOR THE WEEKEND MAKES A DRY FCST LESS CERTAIN FOR FRI. HOWEVER...SINCE THE LOW/MID LEVELS SHOULD HAVE DRIED OUT IN THE WAKE OF THE COLD FRONT PASSAGE ON THU...WILL OPT FOR A DRY DAY. TEMPS FRI SHOULD TOP IN THE LWR/MID 70S NEAR LAKE SUPERIOR TO AROUND 80/LWR 80S SOUTH. FAIRLY POTENT LOOKING SYSTEM ARRIVES OVER THE WEEKEND. WITH TIMING FLUCTUATIONS...POTENTIALLY SIGNIFICANT...EXPECTED THIS FAR INTO MODEL RUNS...DIFFICULT TO PIN DOWN PERIOD FOR HIGHEST POPS...THOUGH IT CURRENTLY APPEARS SAT HAS BEST SHOT OF PCPN. FOR NOW...NOTHING HIGHER THAN CHC POPS WILL BE UTILIZED. GIVEN STRENGTH OF THE MID LEVEL SYSTEM...SHOULD BE A DECENT SHOT OF SVR STORMS IF THERE IS SUFFICIENT INSTABILITY. TEMPS SHOULD REBOUND WELL INTO THE 80S AGAIN SAT...POSSIBLY HIGHER...DEPENDING ON CLOUD COVER...THEN COOLER SUN (MOSTLY 70S). COULD BE SOME CONVECTION SUN AS MIDLEVEL TROF PASSES OVERHEAD. THIS FCST CYCLE WILL ROUND OUT WITH A DRY DAY MON AS SFC HIGH PRES RIDGE PASSES ACROSS THE AREA BEHIND THE WEEKEND SYSTEM. TEMPS WILL RETURN TO AROUND 80/LWR 80S...LOCALLY COOLER ALONG THE LAKES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 112 PM EDT MON JUL 30 2012 TOUGH FORECAST FOR THIS AFTERNOON WITH CONFIDENCE LOW IN HOW THE CONVECTION WILL PLAY OUT THIS AFTERNOON AS A COLD FRONT MOVES THROUGH. A DISTURBANCE AND ATTENDANT COLD FRONT WITH MOIST UNSTABLE AIRMASS AT TIME OF PEAK DAYTIME HEATING WILL REDEVELOP SOME SHRA/TS THIS AFTN AT SAW. SUSPECT THIS ACTIVITY WILL IMPACT MAINLY SAW AS DRIER AIR WL BE MAKING ITS WAY INTO WRN UPR MI BY THE TIME PEAK HEATING COMMENCES. SO INCLUDED SPECIFIC MENTION OF TS ONLY AT SAW. FOLLOWING THE COLD FROPA...FAIRLY HUMID LLVL AIR WL LINGER. SO WITH UPSLOPE NNW WIND DVLPG BEHIND THE FROPA...EXPECT LO CLDS/FOG/IFR CONDITIONS AT ALL 3 SITES PER VARIOUS MOS FCST PRODUCTS TONIGHT. THE LOW CLOUDS AND FOG WILL BURN OFF TUE MORNING AND CONDITIONS WILL RETURN TO VFR. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 417 PM EDT MON JUL 30 2012 WINDS UP TO 20 KNOTS WILL CONTINUE TONIGHT INTO TUESDAY MORNING BEHIND A COLD FRONT THAT WILL CONTINUE TO MOVE THROUGH LAKE SUPERIOR TONIGHT. BEHIND THE COLD FRONT...WINDS WILL SHIFT TO THE NNW AS HIGH PRESSURE SETS IN. WITH WATER TEMPERATURES VERY WARM...THE WIND WILL GET TO THE SFC OF THE WATER AND ALLOW FOR CHOPPY WAVES TO DEVELOP TONIGHT INTO TUESDAY ON THE GREAT LAKES. WINDS GET UP TO 20 KNOTS AGAIN WED INTO THURSDAY AND COULD GET CHOPPY AGAIN THEN. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...07 LONG TERM...ROLFSON AVIATION...07 MARINE...07
Hazardous weather outlook, Jul 30, 4:00 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 400 PM EDT MON JUL 30 2012 MIZ001>007-009>014-084-085-311200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 400 PM EDT MON JUL 30 2012 /300 PM CDT MON JUL 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS CENTRAL UPPER MICHIGAN. SOME OF THE STORMS COULD PRODUCE PENNY SIZED HAIL AND WIND GUSTS UP TO 58 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING AND AGAIN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF STRONG WINDS OR HAIL. LSZ162-240>251-263>267-311200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 400 PM EDT MON JUL 30 2012 /300 PM CDT MON JUL 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN LAKE SUPERIOR TONIGHT. THE STRONGEST STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 35 KNOTS DURING THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ACROSS LAKE SUPERIOR WEDNESDAY THROUGH THURSDAY...AND AGAIN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF STRONG WINDS OR HAIL. LMZ221-248-250-311200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 400 PM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. THE STRONGEST STORMS COULD PRODUCE PENNY SIZED HAIL AND WIND GUSTS UP TO 50 KNOTS DURING THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF STRONG WINDS OR HAIL. 07
In the hours before
Special weather statement, Jul 30, 5:00 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 500 PM EDT MON JUL 30 2012 MIZ005-011>013-302145- DELTA-DICKINSON-MARQUETTE-MENOMINEE- 400 PM CDT MON JUL 30 2012 ...SIGNIFICANT WEATHER ALERT FOR DELTA...DICKINSON...MARQUETTE AND MENOMINEE COUNTIES UNTIL 445 PM CDT/545 PM EDT/... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FOSTER CITY...OR 19 MILES NORTHEAST OF IRON MOUNTAIN. THIS STORM WAS MOVING EAST AT 35 MPH. PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HARDWOOD... ARNOLD... WATSON... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRD
Special weather statement, Jul 30, 5:07 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 507 PM EDT MON JUL 30 2012 MIZ006-302145- ALGER- 507 PM EDT MON JUL 30 2012 ...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 545 PM EDT... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES NORTHEAST OF MUNISING. THIS STORM WAS MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... KINGSTON LAKE... AU SABLE POINT... GRAND MARAIS... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RJT
Local storm report, Jul 30, 6:01 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
601 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST GRAND MARAIS 46.67N 85.98W
07/30/2012 M59 MPH ALGER MI ASOS
&&
MBABICHThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:41 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 49 min |
| Jul 30, 6:10 AM EDT | Special Marine Warning | MQT | 95 min | |
| Jul 30, 10:48 AM EDT | Small Craft Advisory | MQT | 14 hr | |
| Jul 30, 5:02 PM EDT | Special Marine Warning | MQT | 88 min | |
| Jul 30, 5:23 PM EDT | Severe Thunderstorm Warning | MQT | Delta, Menominee | 51 min |
| Jul 30, 5:33 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Luce, Schoolcraft | 42 min |
| Jul 30, 5:38 PM EDT | Severe Thunderstorm Warning | MQT | Delta, Marquette | 45 min |
| Jul 30, 6:09 PM EDT | Special Marine Warning | MQT | 29 min | |
| Jul 30, 6:26 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 44 min |
| Jul 30, 6:32 PM EDT | Special Marine Warning | MQT | 58 min | |
| Jul 30, 6:49 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 26 min |
| Jul 30, 6:57 PM EDT | Special Marine Warning | MQT | 36 min | |
| Jul 30, 7:06 PM EDT | Special Marine Warning | MQT | 24 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.